Alert archive / Minnesota / Special Weather Statements in 2020

Special Weather Statement, NWS Twin Cities, MN

June 29, 2020Chippewa County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 29, 2020, 1:45 AM CDT for Chippewa County, Minnesota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2020, 1:45 AM CDT (06:45 UTC)
Expired
Jun 29, 2020, 2:45 AM CDT
In force
60 min
Issued by
NWS Twin Cities, MN

County Chippewa County, MN

The radar

The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2020-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2020-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

730 
WWUS83 KMPX 290645
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
145 AM CDT Mon Jun 29 2020

MNZ056-057-065-290745-
Chippewa-Kandiyohi-Renville-
145 AM CDT Mon Jun 29 2020

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN 
CHIPPEWA...NORTH CENTRAL RENVILLE AND SOUTHWESTERN KANDIYOHI 
COUNTIES...

At 145 AM CDT, a strong thunderstorm was located near Prinsburg, or
14 miles south of Willmar, moving east at 10 mph.

Heavy rainfall is ongoing with this storm.

Locations impacted include...
Olivia, Raymond, Prinsburg, Danube, Blomkest, Svea and Priam. 

This includes the following highways...
 U.S. Highway 212 between mile markers 71 and 77.
 U.S. Highway 71 between mile markers 91 and 118.

Torrential rainfall may cause localized flooding. Do not drive your 
vehicle through flooded roadways.

LAT...LON 4505 9559 4512 9539 4506 9504 4487 9497
      4467 9499 4494 9527
TIME...MOT...LOC 0645Z 251DEG 7KT 4493 9509 

$$

JRB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 11:54 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 28, 11:54 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1154 PM CDT Sun Jun 28 2020

.UPDATE...For 06Z Aviation discussion below

&&

.SHORT TERM...(This evening through Monday night)
Issued at 401 PM CDT Sun Jun 28 2020

MCV moving into the Mankato area will be the focus for
thunderstorms this afternoon that will track up into the Twin
Cities and eventually the Twin Ports region. We're starting to get
hints of deep moist convection initiating, though to this point,
this feature has been fairly stable. However, with over 5000 j/kg
of MUCAPE up into western IA, persistent southerly flow will
continue to push more unstable air northward, so agree with the
HRRR and HopWRFs that we will eventually a cluster of storms
develop that moves north through the Twin Cities later this
afternoon. Again, with the better instability and shear off to the
southwest, these storms look to remain sub-severe.

After this MCV moves through, attention turns to threat for where
storms develop along the warm front. This next round of storms
will tap into the extreme instability down across IA, but there
continues to be little continuity in the models with where this
batch of rain ends up. For example, the HRRR between 12z and 18z
look fairly similar, the only difference is the 12z HRRR had the
evening/overnight storms from south central MN up into the Twin
Cities, while the 18z shifted it all north, with the heavy rain
from the Twin Cities/east central MN into northwest WI. At this
point, still favor a more southern solution like what the 12z
HREF and 15z HopWRF mean have, with the warm front ending up from
about Marshall to the MN/WI/IA border, with the greatest heavy
rain and severe risk through the night centered closer to that
region. Both the 12z and 18z HRRR show the potential for training
of storms along where the warm front sets up, with some areas
receiving 3+ inches of QPF. Fortunately, antecedent soil
conditions are dry, so really think to have much of a flash flood
threat, we're going to need to see heavy rain in the urban core of
the Twin Cities metro. Everywhere else, soils are dry enough to
handle some good rains.

For the severe threat, that again looks better closer to the MN/IA
border, where instability will be greater and shear is increased
by the jet streak currently apparent on satellite imagery over KS
moving up over IA this evening. For the severe threat to
materialize, we probably need the souther solution to work out
(12z HRRR). If we see a more northern solution as we are seeing
with the 18z HRRR and the 18z HopWRF members just rolling in,
we'll likely have a lower severe threat as these areas will be
displaced from the stronger instability and shear.

This activity tonight will likely generate an MCV, that will then
serve as the focus for thunderstorm development Monday afternoon.
There was certainly a trend from the GFS/NAM for the MPX area to
be hot and capped on Monday, but like the idea of the 18z HRRR.
Because of where it develops convection tonight, the HRRR
generates an MCV near the Twin Cities, that by Monday afternoon is
up by Duluth, with storms initiating there then tracking
southeast into western WI. This should be how things play out,
it's just a matter of where that MCV ends up and given uncertainty
with where that will be, have kept PoPs mainly in the 30s north
of I-94. As you get southwest of I-94, you will be encountering
stronger and stronger capping, so have a dry day for Monday by the
time you get to south central, southwest, and west central MN.

With the lower cloud cover and drier conditions expected, this
will translate to hot conditions southwest of I-94, with
afternoon heat indices forecast to be in the mid 90s to lower
100s. Haven't issued any heat headlines yet until we get a better
handle on how clouds and convection will trend Monday afternoon,
but a heat advisory is looking pretty likely for at least the Twin
Cities metro on Monday.

.LONG TERM...(Tuesday through Sunday)
Issued at 401 PM CDT Sun Jun 28 2020

For the long term, Tuesday is looking hot and dry, with the best
forcing for precip out in the Dakotas. Wednesday/Wednesday night
still looks to feature the passage of a weak cold front, but both
the GFS/ECMWF trended drier with it. This makes sense as the main
upper wave forcing this front will be going from the Dakotas into
northern Saskatchewan. So forcing and shear will be weak across
the MPX area with the front, with the severe threat really driven
by the presence of strong instability along the front.

Behind the front we see building heights and a drying trend
for Thursday through Saturday. Stuck with NBM PoPs for Thursday,
though those look overdone. Really it doesn't look like we have
much of precip threat until Sunday, when a weak cold front looks
to drop down from the north. For temperatures, it still looks hot,
with the potential for us to pile on quite a few 90+ degree highs
through the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1155 PM CDT Sun Jun 28 2020

Another round of showers and thunderstorms is expected overnight,
with MVFR conditions at most sites into Monday morning.
Improvement to VFR conditions is expected for Monday afternoon,
but additional thunderstorms could redevelop with the sun/daytime
heating. The primary area for redevelopment on Monday afternoon
would be north of the atmospheric cap, more likely affecting
east central MN and west central WI sites (KMSP/KRNH/KEAU). At
this point confidence is low so have included a Prob30 mention.

KMSP...Another round of thunderstorms arrives around the start of
the TAF period, and persists through daybreak. Attendant MVFR
conditions are expected, with a broken ceiling circa 3KFT
lingering through much of the morning.

/OUTLOOK FOR KMSP/
Tue...Mainly VFR. Slight Chc TSRA/MVFR. Wind SE 15G25 kts.
Wed...Mainly VFR. Chc TSRA/MVFR. Wind SE 5-10 kts.
Thu...Mainly VFR. Chc TSRA/MVFR. Wind lgt and vrb.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...MPG
LONG TERM...MPG
AVIATION...LS
Hazardous weather outlook, Jun 29, 12:38 AM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1238 AM CDT Mon Jun 29 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
300545-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1238 AM CDT Mon Jun 29 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Tonight.

Thunderstorms are expected to continue through the overnight
hours. Large hail and damaging winds are the main threats, with
an isolated tornado possible as well. Locally heavy rainfall is
also likely with thunderstorms. A flash flood threat exists
wherever multiple rounds of thunderstorms are able to redevelop
over the same area. The greatest risk for flash flooding exists
from east central Minnesota into far western Wisconsin.

.DAYS TWO THROUGH SEVEN...Monday through Sunday.

Daily chances for thunderstorms exist Monday through Thursday.
Severe thunderstorms appear possible on Wednesday.

Very warm temperatures and humid conditions are expected through
much of the upcoming week. Heat indices of 90 to 100 degrees are
expected on Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed overnight.

In the hours before

Special weather statement, Jun 28, 11:15 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1115 PM CDT Sun Jun 28 2020

MNZ067-075-290500-
Sibley-Nicollet-
1115 PM CDT Sun Jun 28 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SIBLEY
AND CENTRAL NICOLLET COUNTIES...

At 1115 PM CDT, strong thunderstorms were clustered near Lafayette,
or 7 miles northeast of New Ulm, moving north at 20 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
New Ulm, Gaylord, Winthrop, Nicollet, Courtland, Lafayette, New
Sweden, Klossner and New Rome.

This includes U.S. Highway 14 between mile markers 104 and 105, and
between mile markers 107 and 119.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4422 9426 4426 9433 4427 9441 4433 9445
      4436 9452 4455 9450 4456 9408 4420 9419
TIME...MOT...LOC 0415Z 186DEG 16KT 4438 9436

ETA
Special weather statement, Jun 29, 12:01 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1201 AM CDT Mon Jun 29 2020

MNZ066-067-075-290530-
McLeod-Sibley-Nicollet-
1201 AM CDT Mon Jun 29 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SIBLEY...SOUTH CENTRAL
MCLEOD AND NORTHEASTERN NICOLLET COUNTIES...

At 1201 AM CDT, strong thunderstorms were clustered over Gaylord, or
19 miles northeast of New Ulm, moving northeast at 15 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Gaylord, Arlington, Winthrop, Henderson, Gibbon, Lafayette, New
Sweden, Fernando, Rush River, New Rome and Norseland.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4446 9463 4454 9463 4470 9440 4459 9389
      4455 9390 4455 9391 4453 9390 4435 9415
TIME...MOT...LOC 0501Z 208DEG 12KT 4453 9423

ETA
Local storm report, Jun 29, 12:46 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1246 AM CDT MON JUN 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             WINTHROP                44.55N 94.37W
06/29/2020  E0.70 INCH       SIBLEY             MN   FIRE DEPT/RESCUE

&&

LS
Special weather statement, Jun 29, 12:46 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1246 AM CDT Mon Jun 29 2020

MNZ065>067-290645-
McLeod-Sibley-Renville-
1246 AM CDT Mon Jun 29 2020

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WESTERN
SIBLEY...SOUTHWESTERN MCLEOD AND EASTERN RENVILLE COUNTIES...

At 1246 AM CDT, a strong thunderstorm was located 7 miles northeast
of Fairfax, or 23 miles southwest of Hutchinson, moving east at 10
mph.

Heavy rain and winds in excess of 40 mph are possible with this
storm.

Locations impacted include...
Olivia, Gaylord, Winthrop, Hector, Bird Island, Gibbon, Buffalo Lake,
Stewart, Lafayette, New Sweden and Fernando.

This includes U.S. Highway 212 between mile markers 78 and 100.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4463 9497 4483 9498 4463 9411 4446 9410
      4445 9443
TIME...MOT...LOC 0546Z 265DEG 11KT 4462 9465

JRB
Local storm report, Jun 29, 12:54 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 AM CDT MON JUN 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HEAVY RAIN       5 NW GLENWOOD CITY      45.10N 92.26W
06/29/2020  M5.43 INCH       ST. CROIX          WI   MESONET

            MESONET STATION DW5828 EMERALD.

0932 PM     HEAVY RAIN       2 S INVER GROVE HEIGHT  44.83N 93.04W
06/28/2020  M2.40 INCH       DAKOTA             MN   PUBLIC

1230 AM     HEAVY RAIN       1 SSW SPRING VALLEY     44.83N 92.25W
06/29/2020  M2.38 INCH       PIERCE             WI   MESONET

            MESONET STATION EW5624 SPRING VALLEY.

1200 AM     HEAVY RAIN       CANNON FALLS            44.51N 92.91W
06/29/2020  M2.34 INCH       GOODHUE            MN   MESONET

            MESONET STATION CNFM5 CANNON FALLS 2S.

1239 AM     HEAVY RAIN       2 ESE ST. PAUL          44.93N 93.05W
06/29/2020  M2.14 INCH       RAMSEY             MN   ASOS

            ASOS STATION KSTP ST. PAUL DWTN AP.

1208 AM     HEAVY RAIN       4 NNE SOMERSET          45.19N 92.65W
06/29/2020  M2.08 INCH       ST. CROIX          WI   MESONET

            MESONET STATION LKRW3 STAR PRAIRIE.

1200 AM     HEAVY RAIN       1 N SPRING VALLEY       44.86N 92.24W
06/29/2020  M2.01 INCH       ST. CROIX          WI   MESONET

            MESONET STATION SVPW3 0.6 N SPRING VALLEY.

&&
Special weather statement, Jun 29, 1:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
145 AM CDT Mon Jun 29 2020

MNZ056-057-065-290745-
Chippewa-Kandiyohi-Renville-
145 AM CDT Mon Jun 29 2020

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
CHIPPEWA...NORTH CENTRAL RENVILLE AND SOUTHWESTERN KANDIYOHI
COUNTIES...

At 145 AM CDT, a strong thunderstorm was located near Prinsburg, or
14 miles south of Willmar, moving east at 10 mph.

Heavy rainfall is ongoing with this storm.

Locations impacted include...
Olivia, Raymond, Prinsburg, Danube, Blomkest, Svea and Priam.

This includes the following highways...
 U.S. Highway 212 between mile markers 71 and 77.
 U.S. Highway 71 between mile markers 91 and 118.

Torrential rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.

LAT...LON 4505 9559 4512 9539 4506 9504 4487 9497
      4467 9499 4494 9527
TIME...MOT...LOC 0645Z 251DEG 7KT 4493 9509

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:06 PM CDTTornado WarningMPXGoodhue24 min
Jun 28, 7:14 PM CDTSpecial Weather StatementMPXDakota31 min
Jun 28, 7:25 PM CDTSpecial Weather StatementMPXWashington35 min
Jun 28, 7:46 PM CDTSpecial Weather StatementMPXDakota29 min
Jun 28, 10:27 PM CDTSpecial Weather StatementMPXWashington2 hr
Jun 28, 10:52 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Nicollet23 min
Jun 28, 11:15 PM CDTSpecial Weather StatementMPXNicollet45 min
Jun 28, 11:30 PM CDTSevere Thunderstorm WarningMPXNicollet, Sibley30 min
Jun 29, 12:01 AM CDTSpecial Weather StatementMPXSibley29 min
Jun 29, 12:21 AM CDTTornado WarningMPXSibley39 min
Jun 29, 12:46 AM CDTSpecial Weather StatementMPXRenville, Sibley59 min
Jun 29, 1:19 AM CDTFlash Flood WarningMPXMcLeod, Renville, Sibley3 hr
Jun 29, 1:31 AM CDTFlash Flood WatchMPXAnoka, Blue Earth, Brown, Carver, Chisago, Dakota and 19 more10 hr
Jun 29, 2:42 AM CDTSpecial Weather StatementMPXCarver, Scott48 min
Jun 29, 3:03 AM CDTSpecial Weather StatementMPXDakota, Le Sueur, Rice57 min
Jun 29, 4:27 AM CDTHeat AdvisoryMPXAnoka, Carver, Chippewa, Dakota, Hennepin, Lac qui Parle and 6 more8 hr
Jun 29, 4:29 AM CDTSpecial Weather StatementMPXLe Sueur, Nicollet, Scott, Sibley46 min
Jun 29, 4:33 AM CDTSpecial Weather StatementMPXDakota, Goodhue, Rice, Washington57 min
Jun 29, 5:49 AM CDTSpecial Weather StatementMPXPope, Swift56 min
Jun 29, 6:46 AM CDTSpecial Weather StatementMPXChippewa, Kandiyohi59 min
Jun 29, 7:18 AM CDTSpecial Weather StatementMPXLe Sueur57 min
Jun 29, 7:23 AM CDTFlash Flood WarningMPXBlue Earth, Brown, Le Sueur, Nicollet5 hr
Jun 29, 8:17 AM CDTSpecial Weather StatementMPXWright43 min
Jun 29, 8:33 AM CDTFlash Flood WarningMPXLe Sueur, Rice3 hr
Jun 29, 8:34 AM CDTSpecial Weather StatementMPXLe Sueur, Rice26 min
Jun 29, 9:18 AM CDTSpecial Weather StatementMPXNicollet, Sibley57 min
Jun 29, 11:40 AM CDTAreal Flood WarningMPXLe Sueur, Rice4 hr
Jun 29, 3:57 PM CDTSpecial Weather StatementMPXMille Lacs63 min
Jun 29, 4:27 PM CDTSpecial Weather StatementMPXTodd33 min
Jun 29, 5:02 PM CDTSpecial Weather StatementMPXMorrison, Todd58 min
Jun 29, 6:04 PM CDTSpecial Weather StatementMPXMorrison71 min
Jun 29, 6:42 PM CDTFlash Flood WarningMPXMorrison5 hr
Jun 28, 7:30 PM CDTSpecial Weather StatementMPXPierce30 min
Jun 28, 7:49 PM CDTSpecial Weather StatementMPXPierce41 min
Jun 28, 7:51 PM CDTTornado WarningMPXPierce24 min
Jun 28, 8:31 PM CDTSpecial Weather StatementMPXPierce29 min
Jun 28, 8:43 PM CDTSpecial Weather StatementMPXPierce17 min
Jun 28, 8:59 PM CDTSpecial Weather StatementMPXDunn61 min
Jun 28, 9:50 PM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn25 min
Jun 28, 10:14 PM CDTSpecial Weather StatementMPXRusk46 min
Jun 29, 2:04 AM CDTFlash Flood WarningMPXBarron, Dunn, Pierce, Saint Croix5 hr
Jun 29, 4:53 AM CDTFlash Flood WarningMPXDunn, Pierce, Saint Croix3 hr
Jun 29, 5:08 AM CDTSpecial Weather StatementMPXChippewa, Pepin, Rusk67 min
Jun 29, 6:48 AM CDTAreal Flood WarningMPXBarron, Dunn, Pierce, Polk, Saint Croix10 hr
Jun 29, 7:40 AM CDTAreal Flood WarningMPXDunn, Pierce, Saint Croix5 hr
Jun 29, 12:49 PM CDTAreal Flood WarningMPXDunn, Pierce, Saint Croix3 hr
Jun 29, 4:58 PM CDTAreal Flood WarningMPXPierce, Saint Croix17 hr

Nearby

Special Weather Statements in Minnesota, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.